Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Random quadratic forms


Authors: John Gregory and H. R. Hughes
Journal: Trans. Amer. Math. Soc. 347 (1995), 709-717
MSC: Primary 47B80; Secondary 34B24, 34C10, 34F05
MathSciNet review: 1254841
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The results of Boyce for random Sturm-Liouville problems are generalized to random quadratic forms. Order relationships are proved between the means of eigenvalues of a random quadratic form and the eigenvalues of an associated mean quadratic form. Finite-dimensional and infinite-dimensional examples that show these are the best possible results are given. Also included are some results for a general approximation theory for random quadratic forms.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 47B80, 34B24, 34C10, 34F05

Retrieve articles in all journals with MSC: 47B80, 34B24, 34C10, 34F05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1995-1254841-4
PII: S 0002-9947(1995)1254841-4
Keywords: Sturm-Liouville problem, random eigenvalues, continuity of eigenvalues
Article copyright: © Copyright 1995 American Mathematical Society